Alert archive / Kansas / Wind Advisories in 2011

Wind Advisory 19, NWS Hastings, NE

October 7, 20114 counties in Kansas

NWS Hastings, NE issued this wind advisory at Oct 7, 2011, 3:56 AM CDT for 4 counties in Kansas. It took effect at Oct 7, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 3:56 AM CDT (08:56 UTC)
In effect from
Oct 7, 2011, 10:00 AM CDT
Expired
Oct 7, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS73 KGID 070856
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
356 AM CDT FRI OCT 7 2011

KSZ006-007-018-019-071700-
/O.NEW.KGID.WI.Y.0019.111007T1500Z-111008T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT
356 AM CDT FRI OCT 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH BY MID MORNING...AND GUST
  NEAR 40 MPH. THE WINDS WILL REMAIN STRONG DURING THE DAY BEFORE
  SUBSIDING EARLY THIS EVENING.

* OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR
  STRONG CROSS WINDS...ESPECIALLY ON EAST WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
080 
WWUS73 KGID 071552
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1052 AM CDT FRI OCT 7 2011

KSZ006-007-018-019-080000-
/O.CON.KGID.WI.Y.0019.000000T0000Z-111008T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT
1052 AM CDT FRI OCT 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SUSTAINED SOUTH WINDS WILL AVERAGE 25 TO SLIGHTLY OVER 30 MPH
  THROUGH THE AFTERNOON HOURS...WITH GUSTS AS HIGH AS 40 TO 45
  MPH. THESE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS BY EARLY
  THIS EVENING.

* OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON EAST WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
480 
WWUS73 KGID 072348
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT FRI OCT 7 2011

KSZ006-007-018-019-080100-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-111008T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT
648 PM CDT FRI OCT 7 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:03 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 7, 1:03 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
103 AM CDT FRI OCT 7 2011

.UPDATE...ALTHOUGH STILL WINDY...HAVE LET WIND ADVISORY GO AS
LOCATIONS REACHING WIND ADVISORY CRITERIA ARE MORE HIT OR MISS
ATTM AND GENERALLY ASSOCIATED WITH CONVECTION. WILL COVER
STRONG/GUSTY WINDS WITH SHORT TERM FORECASTS AND/OR SIGNIFICANT
WEATHER ADVISORIES AS NEEDED.

&&

.PREV DISCUSSION... /ISSUED 1221 AM CDT FRI OCT 7 2011/

AVIATION...06Z TAF. WINDY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH THE NIGHT AND INTO THE DAY TOMORROW BEFORE SLOWLY
DIMINISHING DURING THE EVENING. THE NEXT CONCERN WILL BE CHANCES
FOR THUNDERSTORMS. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE KGRI TERMINAL AREA IN A FEW HOURS THEN MOVE OUT BY
MORNING. THERE WILL BE A BREAK BEFORE THE NEXT AREA OF
THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE IN
THE PERIOD.

PREV DISCUSSION... /ISSUED 1000 PM CDT THU OCT 6 2011/

UPDATE...THE WIND HAS DIED DOWN ACROSS EASTERN ZONES AND
THEREFORE THE WIND HEADLINES WERE CANCELLED. THE WIND REMAINS
ABOVE WIND ADVISORY CRITERIA ACROSS SOME OF OUR WESTERN ZONES
ALTHOUGH THESE HAVE ALSO WEAKENED SOME THROUGH THE EVENING.
CANCELLED THE HIGH WIND WARNING EARLY...BUT ISSUED A WIND ADVISORY
IN ITS PLACE FOR SOME OF THESE WESTERN ZONES WHERE ADVISORY
CRITERIA MAY CONTINUE UNTIL A LITTLE AFTER MIDNIGHT.

THE LINE OF THE THUNDERSTORMS TO OUR WEST IS STARTING TO TAKE ON A
MORE EASTERLY STORM MOTION...WHICH SHOULD BRING IT INTO OUR FAR
WESTERN ZONES AROUND MIDNIGHT AND THEN THE LINE SHOULD WEAKEN AS
IT TRIES TO PUSH FURTHER EAST TOWARDS THE TRI CITIES. ENVIRONMENT
IS NOT AS IMPRESSIVE FOR THUNDERSTORM SUSTAINABILITY IN THE TRI
CITIES AREA. THEREFORE...MOST OF THESE THUNDERSTORMS MAY FALL APART OR AT
LEAST REALLY WEAKEN BEFORE THEY MAKE IT INTO THE HWY 281 AREA.

PREV DISCUSSION... /ISSUED 343 PM CDT THU OCT 6 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON.  THE INITIAL CONCERN
WILL BE WINDS THIS AFTERNOON AND EVENING...FOLLOWED BY RAIN
CHANCES FOR LATER TONIGHT INTO FRIDAY.

EARLY AFTERNOON MSAS SURFACE ANALYSIS PLACED HIGH PRESSURE FROM THE
UPPER GREAT LAKES INTO THE OHIO AND TENNESSEE VALLEYS...WHILE A
BROAD AREA OF LOW PRESSURE WAS SITUATED FROM EASTERN MONTANA INTO
EASTERN COLORADO.  THIS HAS RESULTED IN A TIGHT SURFACE PRESSURE
GRADIENT ACROSS CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS.  CLOUDS
INITIALLY HELPED KEEP THE BETTER MIXING AT BAY...BUT WITH THE
INCREASED SUNSHINE THIS AFTERNOON AND DEEPER MIXING...WINDS HAVE
INCREASED INTO ADVISORY LEVELS OVER MUCH OF THE FORECAST AREA.
MIXING SHOULD CONTINUE TO GET DEEPER THIS AFTERNOON WITH THE LATEST
NAM AND RUC BUFR SOUNDINGS SUGGESTING 50 TO 60 KTS OF WIND STILL
AVAILABLE AT THE TOP OF THE MIXED LAYER THIS AFTERNOON.  THE
STRONGEST WINDS ARE STILL DEPICTED IN THE WEST...SO DID NOT MAKE ANY
CHANGES TO THE CURRENT WIND HEADLINES WITH THE WARNING IN THE
WEST...AND ADVISORY IN THE EAST.

THERE IS STILL SOME QUESTION ABOUT HOW QUICKLY THE WINDS WILL
DIMINISH THIS EVENING...WITH THE NAM NUMERICAL GUIDANCE KEEPING THEM
STRONGER LONGER THAN THE GFS GUIDANCE.  FORECAST SOUNDINGS GENERALLY
SUGGEST THE WINDS SHOULD SUBSIDE A LITTLE BIT THIS EVENING AS THE
SUN GOES DOWN...SO THINK 03Z IS STILL A REASONABLE TIME TO END THE
HEADLINES.  IT COULD TURN OUT THAT ANY WARNING LEVEL WINDS EASE BACK
INTO ADVISORY TERRITORY THIS EVENING...BUT DID NOT WANT TO CREATE
ANY CONFUSION WITH HEADLINES...AND THAT CAN BE DEALT WITH IF
NECESSARY LATER TONIGHT.

THE NEXT FOCUS WILL BE THUNDERSTORM CHANCES.  THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS PARTS OF THE HIGH PLAINS THIS
AFTERNOON...AND WILL MOVE EASTWARD TONIGHT.  THE 06.12Z 4KM WRF-NMM
SUGGESTS THIS CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE
FORECAST AREA LATE THIS EVENING...AND THEN CONTINUE ITS TREK EAST
OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING.  THE 06.12Z NAM IS VERY
SIMILAR...SO WILL TRIM POPS IN EASTERN PARTS OF THE FORECAST AREA
THIS EVENING...AND THEN INCREASE THEM OVERNIGHT IN THE WEST.
CONFIDENCE IN HOW MUCH CONVECTION WILL BE LEFT OVER AFTER 12Z FRIDAY
IS NOT VERY HIGH...BUT WILL HOLD ONTO CHANCE POPS IN THE EAST...WITH
SLIGHT CHANCES IN THE WEST AS THE CONVECTION POTENTIALLY CONTINUES
TO SHIFT EAST AND WEAKEN.  IN REGARDS TO SEVERE CHANCES...CAN NOT
RULE OUT GUSTY WINDS IN THE FAR WEST...AND HAVE KEPT THAT GOING IN
THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT.

ANY RAIN/CONVECTION THAT LINGERS INTO FRIDAY MORNING SHOULD ALL BUT
END BY LATE MORNING INTO THE EARLY AFTERNOON.  A FRONTAL BOUNDARY
WILL THEN BE THE FOCUS FOR MORE CONVECTION LATE FRIDAY
AFTERNOON/EVENING. THE BOUNDARY APPEARS TO BASICALLY CUT THE
FORECAST AREA IN HALF FROM SOUTHWEST TO NORTHEAST BY MID TO LATE
AFTERNOON...WITH RESPECTABLE INSTABILITY IN PLACE AHEAD OF THE
BOUNDARY IN THE FORM OF MLCAPE VALUES OF 1000-2000 J/KG.  DEEP LAYER
SHEAR IS FORECAST TO BE 35-45 KTS ALONG AND AHEAD OF THE
BOUNDARY...SO THINK THE CURRENT SPC DAY 2 SLIGHT RISK LOOKS
REASONABLE.

WHEN IT COMES TO TEMPERATURES...DID NOT STRAY VERY FAR FROM GUIDANCE
TONIGHT WITH MID 50S TO MID 60S ACROSS THE FORECAST AREA.  HIGHS ON
FRIDAY COULD BE A BIT TRICKY WITH THE BOUNDARY IN THE AREA...AND THE
MAIN ADJUSTMENT WAS TO INCREASE MAX TEMPERATURES A LITTLE IT THE
FAR SOUTH AND EAST AHEAD OF THE BOUNDARY.

LONG TERM...FRIDAY EVENING THROUGH THURSDAY. PLENTY OF
PRECIPITATION/THUNDERSTORM ISSUES TO CONSIDER THROUGH THE WEEKEND
INTO THE EARLY PART OF NEXT WEEK...WITH FAIRLY HIGH CONFIDENCE FOR
DRY CONDITIONS FOR THE FINAL FEW DAYS OF THE PERIOD. WILL FIRST
DISCUSS PRECIP...THEN TEMPS.

STARTING OFF FRIDAY NIGHT 00-12Z...NAM/GFS/ECMWF IN GOOD AGREEMENT
WITH THE BIG PICTURE DEPICTING BROAD TROUGHS DOMINATING THE WESTERN
CONUS...AND AN EXPANSIVE RIDGE ACROSS THE EAST. IN BETWEEN...A
90-110KT H4 JET STREAK EXTENDS FROM THE DESERT SOUTHWEST THROUGH
NORTHERN MINNESOTA...ANCHORED BETWEEN TWO STRONG CLOSED LOWS...ONE
EXITING ND INTO CANADA...AND THE OTHER MAJOR PLAYER OF INTEREST
SLOWLY SWINGING NORTHEAST THROUGH THE 4-CORNERS REGION. AT THE
SFC...A WELL-DEFINED QUASI-STATIONARY FRONT/SLOW MOVING COLD FRONT
WILL BECOME ALIGNED IN A NORTHEAST-SOUTHWEST FASHION FROM MN TO
WESTERN KS...LIKELY BISECTING NORTHERN/WESTERN PORTIONS OF THE
CWA. AT THIS JUNCTURE...THE GREATEST CONCERN FOR POSSIBLE STRONG
TO SEVERE THUNDERSTORMS ANYTIME IN THE EXTENDED PERIOD FOCUSES ON
THE FRIDAY EVENING/NIGHT TIME IN THE VICINITY OF THIS SURFACE
BOUNDARY AS AROUND 1500 J/KG 0-1KM MLCAPE BUILDS AHEAD OF THIS
BOUNDARY IN THE PRESENCE OF STOUT DEEP LAYER SHEAR ON THE ORDER OF
40-60 KNOTS. WITH AT LEAST WEAK CAPPING IN PLACE
HOWEVER AND SOME UNCERTAINTY IN THE EXACT POSITION OF THE FOCUSING
LOW-LEVEL BOUNDARY...THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY
WHEN CONVECTION WILL FIRE FRIDAY EVENING...AND WHERE. FOR
EXAMPLE...THE 12Z NAM FIRES A NARROW LINE OF STORMS MAINLY ACROSS
SOUTHEAST PORTIONS OF THE CWA...WHILE THE ECMWF HANGS BACK MORE
TOWARD THE NORTHWEST. AS A RESULT...SOME PLACES COULD END UP VERY
WET/STORMY FRIDAY EVENING WHILE OTHERS DO NOT...ITS JUST TOO SOON
TO TELL EVEN 24-36 HOURS OUT. AT ANY RATE...THE MAGNITUDE OF BOTH
LOW AND DEEP LAYER SHEAR PROMOTES AT LEAST ISOLATED SEVERE WEATHER
POTENTIAL...LIKELY IN THE FORM OF INITIALLY QUASI-DISCRETE STORMS
QUICKLY MORPHING INTO MORE A LINEAR MULTI-CELL MODE DUE TO DEEP
LAYER SHEAR VECTORS LARGELY PARALLEL TO THE LOW-LEVEL BOUNDARY.
SUSPECT THAT WINDS TO 70 MPH OR POSSIBLY HIGHER WOULD BE THE MAIN
SEVERE THREAT GIVEN SUCH STRONG FLOW FIELDS...BUT WILL ALSO HAVE
TO MONITOR FOR POSSIBLE BRIEF SPIN-UPS AS THE LOW LEVEL JET
ACCELERATES 40-50KT IN THE EVENING. AS FOR POPS...DECIDED TO
DOWNPLAY THE EARLY EVENING 0Z-03Z PERIOD A BIT...HOLDING OFF
BETTER CHANCES UNTIL AFTER SUNSET AND INTO THE NIGHT.

FOR SAT/SAT NIGHT...THE POTENT UPPER LOW OPENS UP A BIT AND TAKES
ON A BIT OF A NEGATIVE TILT AS IT REMAINS NEARLY STATIONARY OVER
THE 4-CORNERS REGION. DOWNSTREAM FROM THIS SYSTEM...THE UPPER FLOW
FIELD WILL BECOME QUITE DIVERGENT...PROMOTING A CONTINUATION OF
MULTIPLE ROUNDS OF SHOWERS/STORMS. WITH INSTABILITY LIKELY HELD
DOWN BY WIDESPREAD CLOUDS...NOT AS CONCERNED FOR SEVERE WEATHER ON
SAT AT THIS TIME...BUT A FEW STRONG STORMS CERTAINLY STILL
POSSIBLE.

SUNDAY/SUNDAY NIGHT...THE MID/UPPER LOW FINALLY OPENS UP AND LIFTS
NORTHEAST IN A NEGATIVE FASHION ACROSS THE ROCKIES/HIGH
PLAINS...BECOMING CENTERED NEAR THE MT/SD/ND/WY BORDER AREA BY 12Z
MONDAY. AS THE LOW LIFTS NORTH...PLENTY OF FORCING REMAINS FOR
SHOWERS/STORMS AND SUSPECT THAT CURRENT 40-50 POPS IN PLACE WILL
SOON NEED RAISED INTO LIKELY TERRITORY. UNLESS A DRY SLOT CAN WRAP
INTO THE AREA AS THE LOW LIFTS NORTH...NOT ANTICIPATING ENOUGH
INSTABILITY TO BUILD FOR A LEGITIMATE SEVERE THREAT WITH COOLER
TEMPS IN PLACE.

MON/MON NIGHT...HELD ONTO MAINLY SLIGHT POPS PRIMARILY FOCUSED
ACROSS THE EASTERN HALF OF THE CWA...BUT MUCH OF THIS TIME FRAME
WILL LIKELY END UP DRY IN THE WAKE OF THE DEPARTING WAVE.

TUES/TUES NIGHT...SLIGHT CHANCES FOR SHOWERS/ISOLATED STORMS
REMAIN IN PLACE FOR SOME AREAS AS A SERIES OF WAVES PASS BY IN
WEST-NORTHWEST FLOW ALOFT...BUT CURRENT SIGNALS INDICATE THAT THE
MORE ORGANIZED PRECIP EVENT WILL SET UP 1-2 STATES TO OUR EAST AS
THIS SYSTEM DIGS SOUTHEASTWARD TOWARD THE SOUTH CENTRAL/SOUTHEAST
CONUS.

FINALLY...LEFT THE WED THROUGH THURSDAY TIME FRAME DRY FOR NOW...AS
LARGE SCALE RIDGING FINALLY RE-ASSERTS ITSELF. HOWEVER...THE ECMWF
SUGGESTS THAT WEDNESDAY IS NOT AS CONFIDENTLY DRY AS THURSDAY.

AS FOR TEMPERATURES THROUGH THE SAT-THURSDAY TIME FRAME...OVERALL
MADE FEW CHANGES FROM PREV FCST...WITH MOST DAYS TOPPING OUT IN
THE 60S TO LOW 70S...AND LOWS IN THE 40S AND 50S...THUS NO HARD
FREEZE IN SIGHT. THE DAY OF MOST CONCERN FOR A POSSIBLE TEMP BUST
IS SATURDAY...AS THE ORIENTATION OF THE FRONT AND ASSOCIATED
RAINFALL ACROSS THE CWA COULD RESULT IN QUITE A GRADIENT. FOR NOW
AM AIMING FOR UPPER 50S NORTHWEST TO MID 70S SOUTHEAST...BUT STAY
TUNED FOR ADJUSTMENTS.

HAVEN/T EXPLICITLY STATED IT YET...BUT AM FULLY EXPECTING VARIOUS
PARTS OF THE CWA TO PICK UP AT LEAST 1-3 INCHES OF RAIN...AND
MAYBE LOCALLY HIGHER OVER THE WEEKEND. ALTHOUGH LOCALIZED FLOODING
ISSUES CANNOT BE RULED OUT IF A NARROW BAND STARTS DUMPING...GIVEN
THE VERY DRY PAST MONTH SUSPECT THAT MOST AREAS CAN HANDLE QUITE A
BIT OF RAIN. AS ONE FINAL COMMENT ON THE UPCOMING RAIN
CHANCES...WANT TO RE- EMPHASIZE THAT DESPITE MULTIPLE PERIODS OF
HIGH/LIKELY POPS OVER THE WEEKEND...ANTICIPATE THAT MUCH OF THIS
RAIN WILL FALL IN NARROW NORTHEAST-SOUTHEAST BANDS...WITH SOME
AREAS STAYING DRY FOR SEVERAL HOURS WHILE OTHER PLACES ADD UP A
QUICK 1-2+ INCHES. AS WE GET INTO THE EVENT...MORE DEFINITIVE RAIN
CHANCES/AMOUNTS CAN HOPEFULLY BE BETTER NAILED DOWN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Oct 7, 1:09 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
109 AM CDT FRI OCT 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
109 AM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING
WIND GUSTS AROUND 50 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA FRIDAY
THROUGH SATURDAY...WITH ISOLATED THUNDERSTORMS STILL POSSIBLE IN
PORTIONS OF THE AREA SATURDAY NIGHT THROUGH TUESDAY NIGHT. SOME OF
THE STORMS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT COULD BE SEVERE
WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO
70 MPH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS
WELL.

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES COULD ALSO OCCUR ACROSS
PARTS OF THE AREA BETWEEN LATE FRIDAY AFTERNOON AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Oct 7, 1:32 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
132 AM CDT FRI OCT 7 2011

KSZ005-017-NEZ083-070715-
HARLAN NE-PHILLIPS KS-ROOKS KS-
132 AM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARLAN...PHILLIPS AND
NORTHERN ROOKS COUNTIES UNTIL 215 AM CDT...

AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODRUFF TO 8 MILES
SOUTHEAST OF DENSMORE...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PHILLIPSBURG...
  ORLEANS...
  LOGAN...
  WOODRUFF...
  ALMA...
  SPEED...
  HUNTLEY...
  GLADE...
  KIRWIN...
  REPUBLICAN CITY...
  HARLAN COUNTY DAM...
  AGRA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3946 9961 3956 9961 3957 9963 3976 9964
      4023 9961 4021 9920 4010 9917 4000 9918
      4000 9915 3947 9905
TIME...MOT...LOC 0631Z 223DEG 53KT 4008 9943 3958 9963

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:12 PM CDTWind AdvisoryGIDPhillips, Rooks4 hr
Oct 7, 1:32 AM CDTSpecial Weather StatementGIDPhillips43 min

Nearby

Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.